2 doctors weighed in:
Anyone have advice for getting off duragesic (fentanyl)?
2 doctors weighed in

Dr. Richard Pollard
Anesthesiology
In brief: Weaning off drugs.
Stopping the patch "cold turkey" is not something i would recommend for you.
The effects are distinctly unpleasant. I would suggest asking your provider to wean the dose of your medication slowly. If they won't do it i suggest getting a second opinion.

In brief: Weaning off drugs.
Stopping the patch "cold turkey" is not something i would recommend for you.
The effects are distinctly unpleasant. I would suggest asking your provider to wean the dose of your medication slowly. If they won't do it i suggest getting a second opinion.
Dr. Richard Pollard
Dr. Richard Pollard
Thank
Dr. Geoffrey Tyson
Pain Management
In brief: Stopping Duragesic (fentanyl)
Either a slow taper or abrupt discontinuation with experiencing opiate withdrawal are the two basic methods.
Unless there is some reason to stop abruptly (i.e.Addiction) then a slow taper would probably be best. There are a number of ways of doing this and you should discuss these with your doctor. Switching to an oral medication for the taper might be easier.

In brief: Stopping Duragesic (fentanyl)
Either a slow taper or abrupt discontinuation with experiencing opiate withdrawal are the two basic methods.
Unless there is some reason to stop abruptly (i.e.Addiction) then a slow taper would probably be best. There are a number of ways of doing this and you should discuss these with your doctor. Switching to an oral medication for the taper might be easier.
Dr. Geoffrey Tyson
Dr. Geoffrey Tyson
Thank
Read more answers from doctors